Hail, McClain
- When
- July 3, 3:35 PM CST
- Where
- McClain County, Criner
- Measured
- 0.75 in hail
- Reported by
- SHAVE Project
- Coordinates
- 34.970, -97.560
An outflow boundary generated from the previous night's convection settled near Interstate 44 by mid afternoon. Thunderstorms developed just north of the outflow boundary, and south of a weak cold front.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
An outflow boundary generated from the previous night's convection settled near Interstate 44 by mid afternoon. Thunderstorms developed just north of the outflow boundary, and south of a weak cold front. Although most of the storms remained below severe limits, one storm over McClain county briefly became severe with penny-size hail. No damage was reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jul 3, 2:12 PM CST, 1 hour 23 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 312 PM CDT THU JUL 3 2008 .DISCUSSION... SCATTERED SHOWERS AND THUNDERSTORMS HAVE FORMED THIS AFTERNOON MAINLY SOUTH OF A COLD FRONT AND NORTH OF AN OUTFLOW BOUNDARY. AT 3 PM... THE FRONT WAS MAINLY NEAR I-44... AND THE OUTFLOW BOUNDARY WAS ABOUT 50 MILES FARTHER SOUTHEAST. ALTHOUGH THERE IS SUFFICIENT INSTABILITY FOR STRONG STORMS... VERTICAL WIND PROFILES DO NOT SUPPORT SIGNIFICANT ORGANIZATION. SO... SCATTERED STORMS AND PERHAPS A FEW ISOLATED MARGINALLY-SEVERE STORMS ARE ABOUT ALL THAT ARE EXPECTED FOR THIS EVENING. THE FRONT WILL LINGER IN OUR FORECAST AREA THROUGH TOMORROW... MAINTAINING A CHANCE OF STORMS... ALTHOUGH THE CHANCES WILL DIMINISH INTO THE EVENING. HOT AND GENERALLY RAIN-FREE WEATHER WILL RESUME THIS WEEKEND... BUT THE UPPER HIGH IS THEN FORECAST TO SHIFT TO THE NORTH OF OKLAHOMA AS THE WEEK PROGRESSES... WHICH WILL TEND TO BRING TEMPERATURES DOWN SLIGHTLY... AND ALLOW THE POSSIBILITY OF A FEW STORMS. OUR EXISTING FORECAST BEYOND DAY 3 APPEARS TO MATCH THE BEST MODEL GUIDANCE BETTER THAN THE CURRENT GFS MOS NUMBERS... SO OUR FORECAST IS UNCHANGED BEYOND SATURDAY. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 70 93 71 97 / 40 30 10 10 HOBART OK 72 99 73 101 / 40 30 10 0 WICHITA FALLS TX 74 97 74 100 / 30 20 10 10 GAGE OK 62 95 69 98 / 20 20 10 0 PONCA CITY OK 66 90 71 94 / 20 30 10 10 DURANT OK 73 93 72 93 / 10 20 20 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 30/23
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
331 PM CDT THU JUL 3 2008
OKZ004>048-050>052-TXZ083>090-041200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
331 PM CDT THU JUL 3 2008
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THROUGH 7 AM...
THUNDERSTORM OUTLOOK...
SCATTERED THUNDERSTORMS WILL PERSIST THROUGH THE EVENING. A FEW OF
THESE THUNDERSTORMS WILL APPROACH THE SEVERE LIMIT.
DISCUSSION...
THUNDERSTORMS WILL CONTINUALLY DEVELOP NEAR A COLD FRONT THAT LAY
NORTHEAST TO SOUTHEAST ACROSS OKLAHOMA AT MID-AFTERNOON. A FEW OF
THESE THUNDERSTORMS WILL MAKE WIND GUSTS OVER 50 MPH BUT SEVERE
WEATHER IS NOT ANTICIPATED. LOCALLY HEAVY RAINFALL WILL WILL OCCUR.
THE SLOWLY-MOVING FRONT WILL LIKELY RANGE FROM ADA TO WICHITA FALLS
BY MIDNIGHT.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT FRIDAY JUL 4.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...10 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
THUNDERSTORM OUTLOOK...
SCATTERED THUNDERSTORMS WILL BE POSSIBLE FRIDAY AND FRIDAY NIGHT
OVER PART OF OKLAHOMA NORTHEAST OF A LINE EXTENDING FROM
CHEYENNE... TO LAWTON... TO WAURIKA. A WEAK STATIONARY FRONT IS
EXPECTED ACROSS SOUTH CENTRAL OKLAHOMA INTO NORTHWEST OKLAHOMA.
THUNDERSTORMS WILL BE POSSIBLE NEAR AND NORTHEAST OF THE STATIONARY
FRONT. WHILE SEVERE STORMS ARE NOT EXPECTED THE PRESENCE OF MODERATE
INSTABILITY COULD SUPPORT ISOLATED THUNDERSTORMS THAT PRODUCE STRONG
WINDS AND HAIL DURING THE AFTERNOON AND EVENING. LOCALLY HEAVY
RAINFALL AMOUNTS ARE ALSO POSSIBLE. SATURDAY THERE IS A SLIGHT
CHANCE FOR THUNDERSTORMS OVER PART OF CENTRAL AND EASTERN
OKLAHOMA...ALONG AND EAST OF INTERSTATE 35.
ANOTHER COLD FRONT WILL APPROACH EARLY NEXT WEEK AND BRING A CHANCE
FOR THUNDERSTORMS MONDAY NIGHT THROUGH MUCH OF THE WEEK.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
FRIDAY.SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 332 PM CDT THU JUL 3 2008 OKZ023-027-032045- CADDO OK-GRADY OK- 332 PM CDT THU JUL 3 2008 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR CADDO AND GRADY COUNTIES. A STRONG THUNDERSTORM WAS LOCATED OVER CEMENT AT 332 PM CDT...MOVING EAST AT 16 MPH. BRIEF HEAVY RAIN AND GUSTY WINDS WILL BE LIKELY WITH THIS STORM. PEOPLE IN CADDO AND GRADY COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. CMS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 402 PM CDT THU JUL 3 2008 OKZ023-027-028-037>040-044-032115- CADDO OK-GRADY OK-MCCLAIN OK-COTTON OK-TILLMAN OK-COMANCHE OK- GARVIN OK-STEPHENS OK- 402 PM CDT THU JUL 3 2008 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR CADDO...COMANCHE...COTTON... GARVIN...GRADY...MCCLAIN...STEPHENS AND TILLMAN COUNTIES. STRONG THUNDERSTORMS EXTENDED FROM NEAR CHATTANOOGA AND LAWTON... NORTHEAST TO NEAR NORMAN AND PURCELL AT 402 PM CDT...MOVING EAST AT 15 MPH. THESE STORMS WILL PRODUCE PERIODS OF HEAVY RAIN... GUSTY WINDS... AND POSSIBLY SMALL HAIL. PEOPLE IN CADDO...COMANCHE...COTTON...GARVIN...GRADY...MCCLAIN... STEPHENS AND TILLMAN COUNTIES...INCLUDING THE CITIES OF DUNCAN AND LAWTON...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. CMS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 414 PM CDT THU JUL 3 2008 OKZ023-027-028-037>040-044-032145- CADDO OK-GRADY OK-MCCLAIN OK-COTTON OK-TILLMAN OK-COMANCHE OK- GARVIN OK-STEPHENS OK- 414 PM CDT THU JUL 3 2008 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR CADDO...COMANCHE...COTTON... GARVIN...GRADY...MCCLAIN...STEPHENS AND TILLMAN COUNTIES. STRONG THUNDERSTORMS EXTENDED FROM NEAR CHATTANOOGA AND LAWTON... NORTHEAST TO NEAR NOBLE AND PURCELL AT 414 PM CDT... MOVING EAST AT 15 MPH. THESE STORMS WILL PRODUCE PERIODS OF HEAVY RAIN... GUSTY WINDS... AND POSSIBLY SMALL HAIL. PEOPLE IN CADDO...COMANCHE...COTTON...GARVIN...GRADY...MCCLAIN... STEPHENS AND TILLMAN COUNTIES...INCLUDING THE CITIES OF DUNCAN AND LAWTON...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. CMS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 429 PM CDT THU JUL 3 2008 OKZ027-028-032200- GRADY OK-MCCLAIN OK- 429 PM CDT THU JUL 3 2008 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR GRADY AND MCCLAIN COUNTIES. A STRONG THUNDERSTORM WAS LOCATED OVER CRINER AT 429 PM CDT...MOVING EAST AT 9 MPH. WIND GUSTS AROUND 50 MPH ARE AND A SHORT PERIOD OF VERY HEAVY RAINFALL ARE LIKELY. SMALL HAIL MAY OCCUR. PEOPLE IN GRADY AND MCCLAIN COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. WR
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2008Every state in 2008This day in weather historyWarnings in Oklahoma, July 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 107235.